Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

147 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

I have been suffering from severe diarrhea since 11/24/2018. I

Answered by
Dr.
Dr. Bhanu Partap

Cardiologist

Practicing since :2010

Answered : 2478 Questions

default
Posted on Sun, 23 Dec 2018 in Hypertension and Heart Disease
Question: I have been suffering from severe diarrhea since 11/24/2018. I have visited Olive Branch Family Medical Center twice to get help. I am NOW suffering constipation alternating with the diarrhea AND swollen feet.AND a very dry mouth. I tried taking the medication (Ondansetron 4 mg) that the clinic prescribed for me three days ago; however I have not taken it since because I believe that the drug may have irritated my problems.
IN ADDITION, my inability to sleep has INCREASED. My psychiatrist told me that I could temporarily increase the dosage of Doxepin 25 mg capsules from 3 pills per night to as many as 6. I tried 4 pills once and 5 pills twice. The increased dosage has made my insomnia much worse. IS IT POSSIBLE THAT I HAVE POISONED MYSELF? HAS THE INCREASED DOSAGE JUST PROLONGED MY DIGESTIVE PROBLEMS?
doctor
Answered by Dr. Bhanu Partap 24 minutes later
Brief Answer:
Please refer to the detailed answer below

Detailed Answer:
Hello Ma’am

After going through the medical details provided by you I can very well understand your concern and I would like to tell you that your anxiety and stress is one of the reasons why your blood pressure is higher than what’s normal for you.

No you are not toxicated because the dosage which you are taking is well within the normal recommended limit however doxepin do causes constipation so as of now this drug become inappropriate for you. Kindly discuss with your psychiatrist for change in medication.

Yes colonoscopy is advisable to understand the underlying cause of your alternating constipation and diarrhoea.

Kind Regards
Dr Bhanu Partap
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
premium_optimized

The User accepted the expert's answer

Share on